Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Albany, NY

June 23, 2013Herkimer County, New York

NWS Albany, NY issued this flash flood warning at Jun 23, 2013, 3:30 PM EDT for Herkimer County, New York. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2013, 3:30 PM EDT (19:30 UTC)
Expired
Jun 23, 2013, 9:30 PM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 89 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:35 PM EDTFLASH FLOODKast Bridge, NYROUTE 28 CLOSED DUE TO FLASH FLOODING
Jun 23, 4:35 PM EDTFLASH FLOODFairfield, NYROADS WASHED OUT DUE TO FLASH FLOODING
Jun 23, 5:25 PM EDTFLASH FLOODHerkimer, NYMULTIPLE ROADS HAVE BEEN WASHED OUT DUE TO FLASH FLOODING
Jun 23, 5:25 PM EDTFLASH FLOODKast Bridge, NYHOMES FLOODED DUE TO FLASH FLOODING
Jun 23, 5:25 PM EDTFLASH FLOODMiddleville, NYMULTIPLE ROADS HAVE BEEN WASHED OUT DUE TO FLASH FLOODING
Jun 23, 5:28 PM EDTFLASH FLOOD1 Nw East Schuyler, NYROAD WASHED OUT DUE TO FLASH FLOODING AT ROUTE 5 AND MILLERS GROVE ROAD
Jun 23, 5:36 PM EDTFLASH FLOODFrankfort, NYSOUTHSIDE ROAD CLOSED DUE TO FLASH FLOODING
Jun 23, 5:39 PM EDTFLASH FLOODHerkimer, NYNYDOT REPORTS ROUTE 28 CLOSED DUE TO FLASH FLOODING AND DEBRIS IN ROADWAY
Jun 23, 5:45 PM EDTFLASH FLOODLittle Falls, NYNYDOT REPORTS ROUTE 169 CLOSED DUE TO FLASH FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WGUS51 KALY 231930
FFWALY
NYC043-240130-
/O.NEW.KALY.FF.W.0015.130623T1930Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...

* UNTIL 930 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. UP TO      
  TWO INCHES OF RAIN HAS ALREADY FALLEN FROM THUNDERSTORMS.          
  ADDITIONAL THUNDERSTORMS DEVELOPING JUST WEST OF THE AREA WILL     
  MOVE ACROSS THE WARNING AREA...BRINGING AN ADDITIONAL ONE TO THREE 
  INCHES OF RAINFALL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT AND
  MIDDLEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
      4299 7522 4300 7522 4306 7522

$$

FRUGIS
3 follow-up statements
194 
WGUS71 KALY 232000
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT SUN JUN 23 2013

NYC043-240130-
/O.CON.KALY.FF.W.0015.000000T0000Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
400 PM EDT SUN JUN 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHERN HERKIMER COUNTY...

AT 353 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING DUE 
TO A LINE OF THUNDERSTORMS NEAR KAST BRIDGE. AN ADDITIONAL ONE TO 
THREE INCHES OF RAINFALL IS POSSIBLE AS ADDITIONAL THUNDERSTORMS 
MOVE OVER ALREADY AFFECTED AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT AND
MIDDLEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
      4299 7522 4300 7522 4306 7522

$$

BJF/IRL
377 
WGUS71 KALY 232128
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT SUN JUN 23 2013

NYC043-240130-
/O.CON.KALY.FF.W.0015.000000T0000Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
528 PM EDT SUN JUN 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHERN HERKIMER COUNTY...

AT 517 PM EDT...TRAINED WEATHER SPOTTERS AND LOCAL EMERGENCY 
MANAGEMENT REPORTED FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER 
THE WARNED AREA. MULTIPLE ROADS HAVE BEEN WASHED OUT NEAR THE TOWNS 
OF HERKIMER AND MIDDLEVILLE AS WELL AS SEVERAL OTHER ROAD WASHOUTS 
THROUGHOUT SOUTHERN HERKIMER COUNTY. HOMES ARE ALSO FLOODED NEAR THE 
TOWN OF KAST BRIDGE. LOCAL CREEKS AND SMALL STREAMS HAVE EXCEEDED 
BANKFULL AND OVERFLOWING ONTO SEVERAL ROADWAYS MAKING TRAVEL NEARLY 
IMPOSSIBLE. THIS IS AN EXTREMELY DANGEROUS SITUATION!

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERKIMER AND 
MIDDLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
      4299 7522 4300 7522 4306 7522

$$

IRL
953 
WGUS71 KALY 232323
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT SUN JUN 23 2013

NYC043-232330-
/O.CAN.KALY.FF.W.0015.000000T0000Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
723 PM EDT SUN JUN 23 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HERKIMER
COUNTY...

THE THREAT FOR FLASH FLOODING HAS DIMINISHED...AS THE THUNDERSTORMS 
AND ASSOCIATED RAINFALL HAVE MOVED EAST OF THE AREA.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
      4299 7522 4300 7522 4306 7522

$$

IRL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:45 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 23, 1:45 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT SUN JUN 23 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL CONTINUE THIS AFTERNOON THROUGH
THE MIDDLE OF NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING
THE NEXT FEW DAYS. SOME LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...AND PATCHY FOG WILL BE COMMON WITH MUGGY CONDITIONS
EACH NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM EDT...CONVECTION HAS INITIATED ALONG THE DIFFUSE
FRONTAL BOUNDARY ACROSS NORTHERN NY AND WESTWARD ALONG THE LAKE
BREEZE BOUNDARY AND INTO THE FINGER LAKES REGION.  EXPERIMENTAL WRF
REFLECTIVITIES SUGGEST MORE UPSCALE GROWTH TO CONTINUE AS SBCAPES
PER LAPS/SPC-MESOSCALE WINDOW ARE CLOSE TO 3K J/KG.  IN FACT...SPC
HAS INCREASED OUR PROBABILITIES INTO A SLIGHT RISK FOR SEVERE
WEATHER WITH THE RECENT SWOMCD HINTING AT THE POTENTIAL FOR A
WATCH.  BEST SHEAR REMAINS MAINLY TO OUR NORTH AND MID LEVEL LAPSE
RATES REMAIN LESS THAN IDEAL FOR VIGOROUS UPDRAFTS...HOWEVER...WITH
DEWPOINTS NOW HOVERING NEAR 70F AND TEMPS NEAR 90F THE ENVIRONMENT
IS CONDUCIVE FOR CELLULAR STRUCTURES AND/OR SMALL BOWS ALONG THE
COLD POOL THAT IS GENERATED.

AS OF 1026 AM EDT...A DIFFUSE FRONTAL BOUNDARY CONTINUES TO BE
NORTH OF THE FORECAST AREA THIS MORNING. SOME SHOWERS AND
THUNDERSTORMS MOVED ACROSS THE SOUTHERN ADIRONDACKS EARLY THIS
MORNING...LEAVING UP TO AN INCH OF RAINFALL /ACCORDING TO RADAR
ESTIMATES/ IN SPOTS NEAR INDIAN LAKE.

THE FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE
DAY...AS A SUBTROPICAL HIGH OFF THE MID ATLANTIC COAST AT THE
SFC...AND ALOFT CONTINUES TO FUNNEL HUMID AIR NORTHWARD. SFC
DEWPTS TODAY WILL RISE INTO THE MID AND U60S IN SOME LOCATIONS
WITH SOUTH TO SOUTHWEST SFC LAYER WINDS. H850 TEMPS INCREASE TO
+16 TO +17C WITH PARTLY TO MOSTLY SUNNY CONDITIONS. MAX TEMPS IN
THE M80S TO NEAR 90F WILL BE LIKELY IN THE VALLEYS WITH U70S TO
L80S OVER THE MTNS.

WEAK MID LEVEL VORTICES MOVING ALONG THE RIM OF THE UPPER LEVEL
RIDGE MAY TRIGGER SOME ISOLD-SCT THUNDERSTORMS TODAY. THE BEST 0-6
KM BULK SHEAR IS ACTUALLY JUST NORTH OF THE FCST AREA ACROSS NRN
NY AND NRN NEW ENGLAND WITH 20-30 KTS. MOST OF THE ALY FCST AREA
WILL BE IN A WEAK SHEAR ENVIRONMENT OF 10-20 KTS FOR PULSE OR VERY
LOOSELY ORGANIZED THUNDERSTORMS. FREEZING LEVELS WILL BE HIGH IN
THE 12-14 KFT AGL RANGE WITH WBZ HEIGHTS AROUND 11 KFT AGL.
SBCAPES WILL BE IN THE 500-1500 J/KG RANGE ACCORDING TO THE GFS.
NOT BUYING INTO THE NAM/S FAIRLY WIDESPREAD LOWER 70S DEWPT AIR OVER
THE REGION WITH SBCAPES OF 2000-3000 J/KG.

THE NEW 12Z NAM...AS WELL AS THE 12Z 3KM HRRR AND THE 12Z LOCAL
HIRES WRF SHOW CELLULAR CONVECTION POPPING UP ACROSS THE
ADIRONDACKS BY THE EARLY TO MID AFTN...AND MORE ACTIVITY
DEVELOPING AND MOVING ACROSS THE MOHAWK VALLEY...CAPITAL REGION
AND SRN VT...BY THE MID/LATE AFTN AND INTO THE EVENING HOURS. EACH
MODEL HAS THE PLACEMENT/TIMING SLIGHTLY DIFFERENT...BUT THE
CONVECTIVE MODE /CELLULAR PULSE TYPE STORMS/ SEEMS TO BE SIMILAR
IN EACH MODEL.

THIS MORNING/S 12Z KALY SOUNDING SHOWED A PWAT OF 1.62. AS A
RESULT...A MENTION OF HVY RAIN HAS BEEN INCLUDED WITH ISOLD-SCT
THUNDERSTORMS TODAY IN THE GRIDDED...TEXT FORECASTS...AND HWO
STATEMENT. AN ISOLD SEVERE MAY BE POSSIBLE TOO...ESPECIALLY IN
THE NRN ZONES...BUT THE FORECASTED WEAK MID LEVEL LAPSE RATES OF
LESS THAN 6 C/KM AND LIMITED AMOUNTS OF SHEAR IN THE 0-6 KM LAYER
SHOULD PROHIBIT WIDESPREAD STRONG CELLS. SPC MAINTAINS A /SEE
TEXT/ AREA ACROSS THE CENTRAL/NORTHERN PART OF THE CWA AND WE WILL
CONTINUE TO MONITOR MESOSCALE TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...THE ISOLD TO SCT CONVECTION SHOULD SHRIVEL UP QUICKLY
BEFORE MIDNIGHT WITH THE LOSS OF THE DAYTIME HEATING. A PARTIAL
CLEARING WILL ALLOW PATCHY FOG JUST ABOUT ANYWHERE IN THE FCST
AREA WITH THE MOIST LOW LEVELS. IT HAS BEEN ADDED TO THE FORECAST
GRIDS. STICKY CONDITIONS WILL PREVAIL WITH LOWS IN THE MID AND
U60S IN THE VALLEYS...AND LOWER TO M60S OVER THE HILLS AND MTNS.

MONDAY...THE SULTRY CONDITIONS IN PLACE WILL PROMOTE INCREASED
CHANCES OF MORE PULSE THUNDERSTORMS WITH DEEP SHEAR VALUES LESS
THAN 15 KTS. SBCAPES WILL SOLIDLY BE IN THE 1000-2000 J/KG RANGE.
SOME THUNDERSTORMS MAY BE SLOW MOVERS OR LATCH TO THE TERRAIN FOR
A QUICK INCH OR TWO OF RAINFALL IN THE ANOMALOUSLY HIGH PWAT AIR
MASS. THE NAM SHOWS HINTS OF A SHORT-WAVE TROUGH IN THE W/SW ALOFT
MOVING THROUGH DURING THE AFTERNOON. THE ECMWF/GFS ALSO SHOW A
SUBTLE SHORT-WAVE TROUGH IN THE FLOW ALOFT. THE MID LEVEL LAPSE
RATES STEEPEN TO AROUND 6.5C/KM ON THE GFS. 850HPA THETA-E VALUES
INCREASE TO CLOSE TO 340K ACROSS PORTIONS CNTRL-ERN NY. THE
THETA-E RIDGE WEAKENS SLIGHTLY TOWARDS NIGHT FALL WITH THE PASSAGE
OF THIS TROUGH. HVY RAIN HAS BEEN INCLUDED WITH THE THUNDERSTORMS
AGAIN IN THE GRIDS/TEXT PRODUCTS. H850 TEMPS INCREASE CLOSE TO +17
TO +18C WITH THE GFSMOS TEMPS MUCH WARMER THAN THE METMOS TEMPS. A
BLEND WAS USED WITH A SHADING A LITTLE CLOSER TO THE GFSMOS VALUES
WITH SOUTHWEST TO WEST WINDS IN THE SFC TO BOUNDARY LAYER...TEMPS
MAY SPIKE UP A LITTLE BIT IN THE VALLEYS DUE TO DOWNSLOPING WITH
HIGHS IN THE U80S TO L90S WITH U70S TO M80S OVER THE HILLS AND
MTNS. APPARENT TEMPS COULD GET INTO M90S OR EVEN A FEW U90S IN THE
MID HUDSON VALLEY.

MONDAY NIGHT...SOME SUBSIDENCE OR DRYING ALOFT IN THE WAKE OF THE
TROUGH WILL ALLOW THE SKIES TO GO AT LEAST PARTLY
CLOUDY...ESPECIALLY THE NRN ZONES. PATCHY FOG WILL BE POSSIBLE
AGAIN WITH LOWS IN THE 60S.

TUE-TUE NIGHT...THE BROKEN RECORD FCST CONTINUES WITH DIURNAL
DRIVEN ISOLD-SCT SHOWERS AND THUNDERSTORMS AGAIN. INITIAL
CONVECTION WILL LIKELY BE FROM DIFFERENTIAL HEATING BTWN THE MTNS
AND VALLEYS...BUT POTENTIAL LAKE BREEZES OR WEAK SFC TROUGHS
UPSTREAM WILL HAVE TO BE MONITORED FOR MORE ORGANIZED CONVECTION.
STILL FAVORING THE GFS IN TERMS OF SHEAR AND INSTABILITY. SBCAPES
WILL LIKELY BE IN THE 1000-1500 J/KG RANGE WITH WEAKER MID LEVEL
LAPSE RATES COMPARED TO MONDAY. HIGHS WILL BE SIMILAR TO MON WITH
SOME L90S IN THE HUDSON RIVER VALLEY...AND WIDESPREAD 80S OVER THE
FCST AREA. MUGGY CONDITIONS WILL CONTINUE OVERNIGHT WITH MID AND
U60S IN THE VALLEYS...AND L60S OVER THE HIGH PEAKS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MODEL GUIDANCE AND ENSEMBLES ARE IN GOOD AGREEMENT WITH THE
LONGWAVE PATTERN AND CONTINUE TO INDICATE THE SUBTROPICAL RIDGE
SETTLES IN OVER THE SOUTHWESTERN UNITED STATES AND AMPLIFIES WITH
TROUGHING OVER THE GREAT LAKES REGION AND NORTHEAST INCREASING.
OVERALL THIS WILL RESULT IN THE WEATHER BECOMING MORE UNSETTLED
OVER THE NORTHEAST AS PIECES OF SHORT WAVE ENERGY MOVE THROUGH THE
TROUGH DEEPENING IT.

THE DIFFERENCES IN THE GUIDANCE LIES WITH THE TIMING OF INDIVIDUAL
SHORT WAVES AND THE MOVEMENT AND PLACEMENT OF BOUNDARIES. A WEAK
BACKDOOR FRONT IS EXPECTED TO MOVE SOUTHWARD INTO THE REGION MID
WEEK THEN RETURN BACK NORTHWARD AS A WARM FRONT LATE IN THE WEEK AS
THE TROUGH DEEPENS OVER THE REGION AND A LOW PRESSURE SYSTEM
APPROACHES. THE REGION IS EXPECTED TO BE IN THE WARM SECTOR OF THE
SYSTEM INTO THE WEEKEND WITH THE SYSTEM'S COLD FRONT EVENTUALLY
CROSSING THE REGION SATURDAY NIGHT/SUNDAY.

TEMPERATURES ARE EXPECTED TO RETURN TO MORE SEASONABLE LEVELS.
HOWEVER DEWPOINTS WILL REMAIN HIGH...IN THE 60S...MAKING FOR HUMID
CONDITIONS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WITH A VERY WARM AND MUGGY AIR MASS IN PLACE...SCATTERED SHOWERS AND
THUNDERSTORMS ARE DEVELOPING ACROSS NORTHERN AND WESTERN PORTIONS OF
THE REGION. THERE IS THE POTENTIAL FOR THESE TSRA TO AFFECT
KGFL/KALB/KPOU BY THE LATE AFTN OR EVENING HOURS...SO HAVE INCLUDED
A TEMPO FOR THOSE SITES. KPOU SHOULD REMAIN FAR ENOUGH TO THE SOUTH
AND CAPPED TO AVOID ANY TSTM ACTIVITY. WITHIN ANY TSTM...THERE IS
THE POSSIBILITY OF A QUICK BURST OF HVY RAINFALL AND A STRONG WIND
GUST AS WELL.

ANY TSTM ACTIVITY SHOULD DIMINISH AFTER EVENING WITH THE LOSS OF
HEATING.  WITH THE HIGH DEWPOINTS AND LIGHT WINDS IN PLACE...SOME
FOG WILL DEVELOP TONIGHT...ESP IF ANY TERMINALS RECEIVE ANY
RAINFALL. THE SITES MOST LIKELY TO SEE IFR FOG WOULD BE
KGFL/KPSF...MAINLY AFTER MIDNIGHT.

ANY FOG WILL DISSIPATE SHORTLY AFTER SUNRISE ON MONDAY...ALLOWING
FOR VFR CONDITIONS TO RETURN TO ALL SITES FOR MONDAY MORNING.

OUTLOOK...
MON PM-TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO
THE EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING.
WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA.
THU-FRI...MAINLY VFR. CHC -TSRA/-SHRA.

&&

.FIRE WEATHER...
A WARM AND HUMID AIR MASS WILL CONTINUE TODAY THROUGH
THE MIDDLE OF NEXT WEEK.  ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS  WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING
THE NEXT FEW DAYS.

RH LEVELS WILL REMAIN HIGH EACH NIGHT INTO THE MIDDLE OF NEXT WEEK
FOR THE FORMATION OF DEW ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND. NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME.

&&

.HYDROLOGY...
FLOWS CONTINUE TO RECEDE TO LATE JUNE SEASONAL LEVELS. THE NEXT 5
DAYS WILL FEATURE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WHICH WILL LIKELY NOT HAVE A SIGNIFICANT IMPACT ON THE MAIN STEM
RIVERS.

SLOW MOVING THUNDERSTORMS COULD PRODUCE A QUICK INCH OR TWO OF
RAINFALL WITH HIGHER THAN NORMAL PRECIPITABLE WATER VALUES OVER
THE HYDRO SERVICE AREA. SOME POOR DRAINAGE FLOODING OF LOW LYING
AREAS...AND PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE ANY DAY
INTO THURSDAY. SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH
BANKFULL QUICKLY IN THE HEAVY RAINFALL ASSOCIATED WITH THE
THUNDERSTORMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/WASULA
NEAR TERM...BGM/FRUGIS/WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...FRUGIS
FIRE WEATHER...WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Jun 23, 4:29 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
429 AM EDT SUN JUN 23 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
429 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS TODAY INTO EARLY THIS EVENING
MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF
WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS.
THE THUNDERSTORMS WILL MOVE TO THE EAST OR NORTHEAST AT AROUND 20
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
MONDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:01 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jun 23, 4:07 PM EDTSpecial Weather StatementALYFulton38 min
Jun 23, 4:51 PM EDTSpecial Weather StatementALYFulton, Hamilton, Herkimer39 min
Jun 23, 5:14 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.